Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 481, NWS Jackson, MS

June 26, 2001Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2001, 2:16 PM CDT for Lauderdale County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 2:16 PM CDT (19:16 UTC)
Expired
Jun 26, 2001, 2:45 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lauderdale County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS54 KJAN 261917
SVRJAN
MSC075-261945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 245 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAUDERDALE COUNTY...OR ABOUT 15 MILES
  SOUTHEAST OF MERIDIAN...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL SOUTHEAST LAUDERDALE COUNTY 

* HAIL TO SIZE OF DIMES AND WINDS GUSTING TO 60 MPH ARE LIKELY WITH 
THIS STORM.

LAT...LON 3230 8862 3223 8861 3225 8844 3251 8841

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 AM CDT, 10 hours 56 minutes earlier.

Area forecast discussion, Jun 26, 3:20 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT TUE JUN 26 2001

WILL BEGIN WITH A POSTANALYSIS OF YESTERDAY. ONE THUNDERSTORM
DEVELOPED NEAR KMEI...WHICH WAS FAIRLY WELL ANTICIPATED.
HOWEVER...WAS SURPRISED BY LACK OF THUNDERSTORM COVERAGE ON WESTERN
SIDE OF UPPER LOW. WATER VAPOR LOOP INDICATES THAT ENOUGH DRY AIR
WORKED AROUND THE WEST SIDE OF THE LOW TO EVEN OVERCOME THE
ADDITIONAL FORCING OF THE LEFT EXIT QUADRANT OF A JET STREAK WHICH
EVENTUALLY TRIGGERED THE ONE STORM. SURPRISE SHOWERS ALSO DEVELOPED
ALONG SOUTHERN BOUNDARY OF CWFA. IT APPEARS THAT THESE WERE
ASSOCIATED WITH A PRECIPITABLE WATER MAXIMUM AND A WEAK INSTABILITY
AXIS. 24 HOUR CHANGE CHARTS SHOW TEMPS AND DEWPOINTS BOTH HAVE
INCREASED IN THIS AREA...SO WILL INCLUDE ISOLATED SHOWERS THERE
AGAIN TODAY.

MODELS ARE AGAIN IN GOOD AGREEMENT IN THE LARGE SCALE...WITH THE
PREDICTABLE SCATTER IN THE DETAILS. PRECIPITABLE WATER INCREASES
WITH TIME...AND MID LEVEL COLD POOL CONTINUES MARCHING WESTWARD.
INSTABILITY WITH THIS COLD POOL WILL BE MAXIMIZED ALONG NORTHERN
BOUNDARY OF CWFA /NEAR HIGHWAY 82/. WILL RAISE GUIDANCE POPS IN THIS
AREA...CONTINUING PREVIOUS FORECAST TRENDS.

MAX TEMPERATURES BEHAVED WELL YESTERDAY...BUT LOWS HAVE PROVEN TO BE
A REAL HEADACHE. PLOT OF MORNING LOWS FROM METAR SITES AND COOP
OBSERVERS REVEAL A VERY DIFFICULT PATTERN TO FIGURE OUT. THE DELTA
EFFECT /WARM/ IS WELL REPRESENTED...AS IS THE NORTHEAST/NORTH
CENTRAL COLD ZONE...BUT THERE ARE SEVERAL OUTLIERS WHICH LIKELY ARE
DUE TO OVERNIGHT PATCHES OF CLOUD COVER. LOW LEVEL WIND DIRECTION
HAS ALSO PROVEN VERY DIFFICULT TO NAIL DOWN.

IN THE EXTENDED...SEE NO REASON TO DEPART FROM GOING FORECAST
TRENDS. PLENTY OF WARMTH AND MOISTURE AVAILABLE TO POP OFF AFTERNOON
CONVECTION...AND THE UPPER LOW WILL PROBABLY STILL BE SOMEWHERE
NEARBY AS WELL.

PRELIM NUMBERS...
JAN 89/66 88/66 2232
MEI 89/65 88/65 2232

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
06

In the hours before

Special weather statement, Jun 26, 1:25 PM CDT, 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT TUE JUN 26 2001

...THUNDERSTORMS...
ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL
MISSISSIPPI...MAINLY ALONG AND NORTH OF A CARTHAGE TO
PHILADELPHIA TO DEKALB LINE AND EAST OF INTERSTATE 55.

THE ISOLATED SEVERE WEATHER THREAT IS EXPECTED TO BE FOR LARGE
HAIL AND STRAIGHT-LINE WINDS OF UP TO 60 MPH. FARTHER SOUTH AND
WEST, ONLY ISOLATED, NON-SEVERE SHOWERS AND THUNDERSTORMS ARE
EXPECTED.

ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND
HAM RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
HOWEVER, INTERESTS IN THE ISOLATED, SEVERE THREAT AREA SHOULD
STAY ABREAST OF WEATHER CONDITIONS LATE THIS AFTERNOON INTO THE
EARLY EVENING HOURS.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVE WEST
TOWARDS THE MISSISSIPPI VALLEY REGION OF WESTERN TENNESSEE,
NORTHERN MISSISSIPPI, AND EASTERN ARKANSAS THROUGH TONIGHT. AS
THIS SYSTEM MOVES OVER THESE AREAS, LIFT AND COOLING IN THE UPPER
ATMOSPHERE WILL OCCUR ALONG WITH INCREASING LOW LEVEL MOISTURE
ALONG THE EAST SIDE OF THIS SYSTEM. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
HOURS...ESPECIALLY IN NORTHEAST AND EAST CENTRAL MISSISSIPPI. AN
ISOLATED STORM OR TWO MAY BECOME SEVERE WITH HAIL TO THE SIZE OF
DIMES AND DAMAGING WIND GUSTS TO 60 MPH. STORMS SHOULD BEGIN TO
DISSIPATE AND DIMINISH IN COVERAGE AFTER SUNSET...BUT A FEW
STORMS MAY PERSIST THROUGH MIDNIGHT.

FOR MORE INFORMATION PLEASE VISIgT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:53 PM CDTSevere Thunderstorm WarningJANClarke37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.